MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50326
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, an advance 14 lp low profile balloon catheter could not be inflated due to leakage from the balloon.The device was inserted through another manufacturer's sheath to access the 70% occluded anterior tibial artery lesion.The vessel was slightly calcified but neither tortuous nor angulated.The device was inflated once to 15 atmospheres for 30 seconds before leakage of contrast was discovered.The device was removed from the patient, and a new device was used to continue the procedure.When testing the device outside of the patient, the balloon was found damaged and still could not be inflated.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
Event summary.As reported, an advance 14 lp low profile balloon catheter could not be inflated due to leakage from the balloon.The device was inserted through another manufacturer's sheath to access the 70% occluded anterior tibial artery lesion.The vessel was slightly calcified but neither tortuous nor angulated.The device was inflated once to 15 atmospheres for 30 seconds before leakage of contrast was discovered.The device was removed from the patient, and a new device was used to continue the procedure.When testing the device outside of the patient, the balloon was found damaged and still could not be inflated.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation - evaluation.A document-based investigation was performed including a review of complaint history, device history record (dhr), drawing, specifications, quality control data, and the instructions for use (ifu).The complaint device was not returned; therefore, no physical examinations could be performed.Cook reviewed the dhr.The subassembly lot records 2 relevant nonconformances for 4 devices that failed a leakage test; however, the nonconforming products were scrapped, and the lot is inspected 100%.A database search for complaints reported on the complaint lot reveal no additional complaints at this time.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: upon removal from package, inspect the product to ensure no damage has occurred.Cook concluded that patient anatomy contributed to this incident.The balloon was inflated within a calcified and 70% occluded vessel.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
No additional information has been received since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Additional information: d9, h3, h10.The device was returned to cook and inspected on 12jul2022.Corrected information: h6 (annexes a, b).Event summary: as reported, an advance 14 lp low profile balloon catheter could not be inflated due to leakage from the balloon.The device was inserted through another manufacturer's sheath to access the 70% occluded anterior tibial artery lesion.The vessel was slightly calcified but neither tortuous nor angulated.The device was inflated once to 15 atmospheres for 30 seconds before leakage of contrast was discovered.The device was removed from the patient, and a new device was used to continue the procedure.When testing the device outside of the patient, the balloon was found damaged and still could not be inflated.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation - evaluation: a document-based investigation was performed including a review of complaint history, device history record (dhr), drawing, specifications, quality control data, and the instructions for use (ifu).A visual inspection and functional test of the complaint device was also conducted upon return of the device.The complaint device was returned to cook on 12jul2022.Inspection of the device revealed a pinhole leak in the balloon, near the distal tip.Cook reviewed the dhr.The subassembly lot records 2 relevant nonconformances for 4 devices that failed a leakage test; however, the nonconforming products were scrapped, and the lot is inspected 100%.A database search for complaints reported on the complaint lot reveal no additional complaints at this time.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: upon removal from package, inspect the product to ensure no damage has occurred.Cook concluded that patient anatomy contributed to this incident.The balloon was inflated within a calcified and 70% occluded vessel.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14013314
Report Number1820334-2022-00530
Device Sequence Number14858466
Product Code LIT
UDI-Device Identifier10827002503264
UDI-Public(01)10827002503264(17)240615(10)14026709
Combination Product (Y/N)N
PMA/510(K) Number
K170193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2024
Device Model NumberG50326
Device Catalogue NumberPTAX4-14-170-2.5-20
Device Lot Number14026709
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer05/23/2022
07/12/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date05/31/2022
07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO 6FR SHEATH.
Patient Age60 YR
Patient SexMale
Patient Weight54 KG